Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS Little Rock, AR

March 10, 2000Clark County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 10, 2000, 12:24 PM CST for Clark County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 12:24 PM CST (18:24 UTC)
Expired
Mar 10, 2000, 12:55 PM CST
In force
31 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Clark County, AR

The radar

The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 12:35 PM CSTHail 0.75Joan, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 101839
SVRLIT
ARC019-101855-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...RETRANSMITTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN SOUTHWESTERN ARKANSAS

* UNTIL 1255 PM CST

* AT 1224 PM CST... DOPPLER RADAR AND STORM SPOTTERS INDICATED A SEVERE
  THUNDERSTORM IN THE VICINITY OF ARKADELPHIA... MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARKADELPHIA                  AROUND 1220 PM CST...
GRIFFITHTOWN                 AROUND 1220 PM CST...
JOAN                         AROUND 1225 PM CST...
CADDO VALLEY                 AROUND 1225 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOOR(S UNTIL THE
STORM PASSES. THE STORM RECENTLY PRODUCED DIME SIZE HAIL IN GUM SPRINGS.

45


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 11:45 AM CST, 39 minutes earlier.

Area forecast discussion, Mar 10, 11:45 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICVE LITTLE ROCK AR
1145 AM CST FRI MAR 10 2000

DEWPOINTS HAVE INCREASED FROM SOUTH TO NORTH TODAY...BUT NOT
DRASTICALLY YET. STEADY RAIN WITH IMBEDDED TSRA .HAS MOVED INTO
WESTERN 1/4 OF THE STATE AND ONLY VERY SLOWLY MOVING EAST.

UPDATED THE ZONES FOR TEMPERATURES...CLOUD CONDITIONS WHICH ARE NOW
OVERCAST AND BUMPED POPS UP WHERE NEEDED. /50/

.LIT...NONE

In the hours before

Local storm report, Mar 10, 12:21 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1221 PM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1218 PM   2MI W GUM SPRINGS          AR   .75 INCH HAIL
03/10/00   CLARK                          COVERING GROUND
                                          COUNTY COORDINATOR

34

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:39 PM CSTSevere Thunderstorm WarningLZKBradley51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.